MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM TOTAL HCG; THCG ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM TOTAL HCG; THCG ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a total human chorionic gonadotropin (thcg) low result on a female patient, on atellica im module.The initial result was not reported to the physician(s).After failing controls in this atellica im module, an impact analysis was performed, with repetition of the sample on other atellica im modules.The repeat results were elevated compared to the initial result.The same sample was again repeated on the initial atellica im module in triplicate, and the results were comparable to the elevated results.A new sample from the same patient was measured on two atellica im modules and the results were low and similar to the initial result.This sample was also repeated on the initial atellica im module and the result remained low.The lower results were considered as correct by the physician(s).There are no allegations of patient harm, changes in treatment, or delays in diagnosis in association with the discordant atellica im elevated thcg results.
 
Additional Manufacturer Narrative
An outside the united states customer obtained a total human chorionic gonadotropin (thcg) low result on a female patient, on atellica im module.The initial result was not reported to the physician(s).After failing controls in this atellica im module, an impact analysis was performed, with repetition of the sample on other atellica im modules.The repeat results were elevated compared to the initial result.The same sample was again repeated on the initial atellica im module in triplicate, and the results were comparable to the elevated results.A new sample from the same patient was measured on two atellica im modules and the results were low and similar to the initial result.This sample was also repeated on the initial atellica im module and the result remained low.The lower results were considered as correct by the physician(s).Calibration and qc (quality controls) for thcg results were within specifications.The interpretation of results section of the atellica im thcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." mdr 1219913-2023-00120 and mdr 1219913-2023-00125 were filed for different updates of the event.Siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00126 on may 11, 2023.Additional information jun 09, 2023: an outside the united states customer obtained a total human chorionic gonadotropin (thcg) low result (<2.00 miu/ml) on a female patient, on atellica im module (s/n (b)(6)), lot 344 on (b)(6) 2023.The initial result was not reported to the physician(s).After failing controls in this atellica im module, an impact analysis was performed, with repetition of the sample on other atellica im modules.The repeat results were elevated compared to the initial result.The same sample was again repeated on the initial atellica im module in triplicate, and the results were comparable to the elevated results.A new sample from the same patient was measured on two atellica im modules and the results were low and similar to the initial result.This sample was also repeated on the initial atellica im module and the result remained low.The lower results were considered as correct by the physician(s).Total human chorionic gonadotropin (thcg) calibration and qc (quality controls) were within specifications for all repeat testing.Based on the available information, cause of the discordant result is consistent with samples handling and/or integrity issue isolated to just one sample.A potential product issue has not been identified.The customer is operational.Mdr 1219913-2023-00120 supplemental 1 and mdr 1219913-2023-00125 supplemental 1 were filed for the same updates.

Brand Name
ATELLICA IM TOTAL HCG
Common Device Name
THCG ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16912255
Report Number1219913-2023-00126
Device Sequence Number2381648
Product Code JHI
UDI-Device Identifier00630414600024
UDI-Public00630414600024
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale